MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW CVC SET: 3-LUMEN 12 FR X 16 CM; CATHETER INTRAVASCULAR THERAPE

ARROW INTERNATIONAL LLC ARROW CVC SET: 3-LUMEN 12 FR X 16 CM; CATHETER INTRAVASCULAR THERAPE
Catalog Number CS-22123-F
Medical Device Problem Code Obstruction of Flow (2423)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/30/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that "the doctor described the swg can't inserted into the catheter, they suspected the catheter block during used on the patient.".They changed a new one to resolve the issue.No harm for the patient.The patient condition is fine.No medical intervention was required.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Qn#(b)(4).The customer returned one, opened hemodialysis kit for analysis.The 3-lumen catheter was the only component included.Signs of use in the form of biological material was observed inside the distal extension line.All three extension lines were observed to be clamped with the associated slide/pinch clamps.A dust cap was also occluding the distal luer hub.The catheter body was observed to be severed adjacent to the 15cm marking.As the customer makes no reference to the severing, it is assumed that they severed after encountering the reported defect.After failing functional testing, a blockage was encountered inside the distal lumen.A lab inventory guide wire was inserted through the catheter and congealed biological material exited the line.Once cleared, the guide wire was able to pass with little to no issue.Therefore, the build-up of biological material likely contributed to this event.The catheter body was severed 21mm from the juncture hub.The catheter body total length measured 163mm, which is within the specification limits of 157mm-177mm per the catheter product drawing.The catheter body outer diameter measured 3.99mm, which is within the specification limits of 3.96mm-4.06mm per the catheter extrusion product drawing.A lab inventory guide wire was inserted through the distal tip of the catheter.Resistance was encountered.Undue force was applied and congealed biological material was observed exiting the distal lumen.Once cleared, the guide wires passed through all sections of the distal lumen with little to no issue.Performed per ifu statement, "thread tip of catheter over guidewire.Sufficient guidewire length must remain exposed at hub end of catheter to maintain a firm grip on guidewire".A device history record review was performed, and no relevant findings were identified.The ifu provided with the kit informs the user, "flush lumen(s) to completely clear blood from catheter".The ifu also states, "if resistance is encountered when attempting to remove guidewire after catheter placement, guidewire may be kinked around tip of catheter within vessel".The report of a blocked catheter was confirmed through complaint investigation.Visual and functional analysis revealed large quantities of biological material occluding the distal lumen.Once cleared, the distal lumen functioned as intended.Despite the blockage, the catheter met all relevant dimensional requirements , and a device history record review did not reveal any relevant findings.Based on the customer report and the sample received, unintentional use error likely caused or contributed to this event.Teleflex will continue to monitor and trend for reports of this nature.

Brand Name
ARROW CVC SET: 3-LUMEN 12 FR X 16 CM
Common Device Name
CATHETER INTRAVASCULAR THERAPE
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL CR, A.S.
jamska 2359/47
zdar nad sazavou 591 0 1
EZ   591 01
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key21548048
Report Number3006425876-2025-00237
Device Sequence Number14571576
Product Code FOZ
UDI-Device Identifier00801902102188
UDI-Public(01)00801902102188(11)230505(17)250419(10)71F23D3191(21)
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K900263
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/19/2025
Device Catalogue NumberCS-22123-F
Device Lot Number71F23D3191
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/03/2025
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/19/2025
Supplement Date Received by Manufacturer03/21/2025
Initial Report FDA Received Date03/07/2025
Supplement Report FDA Received Date03/31/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/05/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED; NOT REPORTED
Patient SexUnknown